Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 22, 2014, 5:49 PM EDT for Hillsborough County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2014, 5:49 PM EDT (21:49 UTC)
- Expired
- Aug 22, 2014, 6:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 34 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385
WUUS52 KTBW 222149
SVRTBW
FLC057-222230-
/O.NEW.KTBW.SV.W.0064.140822T2149Z-140822T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
549 PM EDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 630 PM EDT.
* AT 549 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUSCH GARDENS...OR NEAR
TEMPLE TERRACE...AND MOVING SOUTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TAMPA...TAMPA INTERNATIONAL AIRPORT...PALM RIVER...CARROLLWOOD...
YBOR CITY...UNIVERSITY OF TAMPA...RAYMOND JAMES STADIUM...
CHANNELSIDE...WEST PARK...SOHO...DAVIS ISLANDS AND PETER O KNIGHT
AIRPORT.
LAT...LON 2815 8256 2816 8239 2812 8232 2793 8236
2790 8244 2791 8247 2793 8247 2791 8249
2793 8254
TIME...MOT...LOC 2149Z 055DEG 4KT 2801 8242
$$1 follow-up statement
544
WWUS52 KTBW 222226
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
626 PM EDT FRI AUG 22 2014
FLC057-222236-
/O.EXP.KTBW.SV.W.0064.000000T0000Z-140822T2230Z/
HILLSBOROUGH FL-
626 PM EDT FRI AUG 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HILLSBOROUGH COUNTY
WILL EXPIRE AT 630 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE GUSTY WINDS AND HEAVY RAIN UNTIL IT FULLY DISSIPATES.
LAT...LON 2815 8256 2816 8239 2812 8232 2793 8236
2790 8244 2791 8247 2793 8247 2791 8249
2793 8254
TIME...MOT...LOC 2226Z 055DEG 4KT 2799 8246
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:07 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 22, 3:07 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 307 PM EDT FRI AUG 22 2014 .SHORT TERM (TONIGHT THROUGH SATURDAY)...LOW LEVEL RIDGE AXIS GENERALLY REMAINS ACROSS THE REGION ALTHOUGH THE SLIGHTLY MORE DOMINANT HIGH CENTER EXISTS ACROSS THE NRN GOMEX. THIS WILL CONTINUE TO PROVIDE A WEAK NWRLY FLOW ACROSS NRN COS AND WEAK NNE FLOW ACROSS SRN COS WITH THE SEA BREEZE ABLE TO PENETRATE INLAND EACH AFTN. DOMINANT MID-UPR LEVEL HIGH CENTER ACROSS MS RIVER VALLEY WILL ALSO REMAIN IN PLACE WITH NERLY FLOW ALOFT. THIS WILL HELP STEER AFTN BACK TOWARD THE COAST DESPITE THE SEA BREEZE MOVING WELL INLAND (ESP IN NRN COS) REMAINDER OF THIS AFTN AND AGAIN SATURDAY. PWS HOOVERING AROUND 1.8 TO 1.9 INCHES (NOT OVERLY HIGH BY AUGUST STANDARDS) AND SOMEWHAT WARM MID LEVEL TEMPS ASSOC WITH THE HIGH CENTER TO THE NW (9 DEG AT H7 AND -5 TO -7 AT H5) WILL ALSO LEAD TO LATER START IN DIURNAL CONVECTION. THIS WILL ALLOW TEMPS TO CLIMB SEVERAL DEGREES ABOVE NORMAL REACHING THE MID-UPR 90S BEFORE COVERAGE IN TSTMS IS HIGH ENOUGH TO IMPACT TEMPS. HEAT INDEX READINGS WILL BE ON HIGH SIDE..BUT NOT QUITE TO THE 108 DEG ADVISORY CRITERIA. PEAK TSTM ACTIVITY IS EXPECTED TO BE BETWEEN 4 PM AND 8 PM EACH DAY. MOS POPS CONTINUE TO SHOW DRY BIAS (ESP GFS) AND WILL CONTINUE TO FORECAST SCT POPS WHICH IS A CAT ABOVE WHAT LOWER GUIDANCE POPS SUGGESTS. EVENING POPS IN THE 20S APPEARS SUFFICIENT...BUT ALWAYS TOUGH CALL AS CONVECTION WINDS RAPIDLY AROUND 00Z AND COULD POTENTIALLY LINGER A BIT MORE INTO THE EVENING IN SOME AREAS. && .MARINE...A BROAD HIGH PRESSURE AREA CENTERED OVER THE NORTHERN GULF OF MEXICO WILL DOMINATE THE WATERS INTO MUCH OF THE WEEKEND AS A FRONTAL BOUNDARY SAGS INTO THE SOUTHEASTERN U.S. THE BOUNDARY MOVES DOWN THE STATE SUNDAY AND WEAKENS AS HIGH PRESSURE MOVES IN BEHIND IT. FOR THE EARLY PART OF NEXT WEEK THE HIGH PRESSURE BUILDS IN AS A TROPICAL SYSTEM MOVES OVER THE ATLANTIC. THE PRESSURE GRADIENT REMAINS RELAXED FOR MOST OF THE WEEKEND WITH BENIGN NORTHWESTERLY FLOW. THE GRADIENT BEGINS TO TIGHTEN LATE SUNDAY OR EARLY MONDAY WITH MORE ROBUST NORTHEASTERLY FLOW. THE MAJOR MARINE CONCERN WILL BE HIGH WINDS AND SEAS IN AND NEAR THUNDERSTORMS. && .AVIATION...SCT TSTMS WILL BE MAIN ISSUE FOR TAF SITES THIS AFTN AND AGAIN SATURDAY. PEAK COVERAGE WILL OCCUR BETWEEN 4 TO 8 PM BOTH DAYS WITH HIGHEST PROBS ACROSS SITES NEAREST TO I-75. HANDLED THIS WITH VCTS FOR NOW THIS AFTN AND WILL UPDATE AS NEEDED GIVEN SCT COVERAGE. AS ALWAYS BRIEF IFR CONDITIONS ARE POSSIBLE BY SITES IMPACTED BY TSTMS...BUT THESE ARE VERY LOW PROBABILITY EVENTS AND GENERALLY SHORT LIVED. && .LONG TERM (SATURDAY NIGHT-FRIDAY)... WITH THE EXCEPTION OF THE CANADIAN MODEL...GUIDANCE HAS CHANGED LITTLE SINCE THIS TIME YESTERDAY. MOST MODELS CONTINUE TO TURN DISTURBANCE 96L NORTHWARD AND NORTHEASTWARD NEAR THE EASTERN BAHAMAS WHILE THE CANADIAN HAS SHIFTED FAR TO THE SOUTH... SKIRTING THE NORTH COAST OF CUBA AS IT HEADS INTO THE CENTRAL GULF. THE CANADIAN MODEL IS BEING DISCOUNTED AT THIS TIME. WE WILL CONTINUE TO MONITOR MODEL TRENDS AND THE LATEST INFORMATION FROM THE NATIONAL HURRICANE CENTER AS THIS SYSTEM DEVELOPS. FOR SUNDAY...A WEAK BACK-DOOR COLD FRONT WILL BE MOVING SOUTH THROUGH THE PENINSULA WHICH MAY SERVE TO ENHANCE RAIN CHANCES SOMEWHAT. BEST MOISTURE WILL BE ALONG THE FRONTAL BOUNDARY SO HIGHEST RAIN CHANCES WILL BE OVER OUR NORTHERN COUNTIES...BUT THERE WILL LIKELY BE SCATTERED AFTERNOON STORMS THROUGHOUT THE REGION. FOR MONDAY AND TUESDAY...WE SHOULD BE UNDER THE INFLUENCE OF A TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE NORTH AND THE TROPICAL DISTURBANCE TO OUR EAST. DRIER AIR WILL TRY TO WORK IN FROM THE NORTH...BUT IT DOES NOT LOOK LIKE IT WILL BE ENOUGH TO SHUT DOWN OUR AFTERNOON RAIN CHANCES. STRENGTHENING EASTERLY FLOW WILL BRING THE EAST COAST SEA BREEZE ALL THE WAY ACROSS TO THE GULF COAST RESULTING IN HIGHER RAIN CHANCES ALL THE WAY TO THE BEACHES. THE PRESSURE GRADIENT SHOULD RELAX AGAIN BY MID WEEK AS WHATEVER BECOMES OF THE TROPICAL DISTURBANCE LIFTS AWAY TO THE NORTHEAST. THIS WILL ALLOW OUR WEST COAST SEA BREEZE TO BECOME MORE DOMINANT AND PUSH HIGHEST RAIN CHANCES INLAND EACH AFTERNOON WEDNESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 80 94 80 93 / 20 20 20 40 FMY 75 96 78 94 / 20 30 20 40 GIF 77 97 78 95 / 10 40 10 50 SRQ 79 91 79 93 / 20 30 20 30 BKV 75 95 74 95 / 20 30 20 50 SPG 81 94 82 93 / 20 20 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...88/GITTINGER MID TERM/LONG TERM...63/JILLSON MARINE...09/RUDE DECISION SUPPORT...02/GARCIA
Hazardous weather outlook, Aug 22, 5:15 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT FRI AUG 22 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-230915- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 515 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...EXCESSIVE HEAT IMPACT... TEMPERATURES WILL CLIMB THROUGH THE MIDDLE 90S TODAY RESULTING IN HEAT INDICES OF AROUND 105 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. NO SEVERE STORMS ARE EXPECTED. ...EXCESSIVE HEAT IMPACT... HOT AND HUMID CONDITIONS WILL CONTINUE SATURDAY AND SUNDAY WITH HEAT INDICES POSSIBLY CLIMBING TO AS HIGH AS 108 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Local storm report, Aug 22, 4:50 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
450 PM EDT FRI AUG 22 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND GST 6 NNE WILDWOOD 28.93N 82.01W
08/22/2014 M43 MPH SUMTER FL MESONET
MESONET STATION 4 WSW THE VILLAGES /DW5322/
&&
4 WSW THE VILLAGESLocal storm report, Aug 22, 5:00 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
500 PM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 3 S OTTER CREEK 29.28N 82.77W
08/22/2014 E50 MPH LEVY FL EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 19. GUSTS ESTIMATED AT 40 TO 50
MPH. FROM LEVY COUNTY PUBLIC SAFETY.
0405 PM TSTM WND GST 10 NE CEDAR KEY 29.25N 82.92W
08/22/2014 E50 MPH LEVY FL EMERGENCY MNGR
LEVY COUNTY PUBLIC SAFETY REPORTED A PALM TREE DOWN ON A
POWER LINE ALONG HIGHWAY 24. GUSTS ESTIMATED AT 40 TO 50
MPH.
&&
RKRSpecial weather statement, Aug 22, 5:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
526 PM EDT FRI AUG 22 2014
FLZ050-151-222215-
PINELLAS-COASTAL HILLSBOROUGH-
526 PM EDT FRI AUG 22 2014
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL PINELLAS AND WEST
CENTRAL HILLSBOROUGH COUNTIES...
AT 527 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM LOCATED NEAR TAMPA INTERNATIONAL AIRPORT...NEARLY
STATIONARY...WILL AFFECT WESTCHASE...WEST PARK...TOWN N COUNTRY AND
TAMPA INTERNATIONAL AIRPORT...UNTIL 615 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2798 8261 2799 8263 2806 8261 2804 8243
2791 8245 2793 8257 2795 8255 2797 8259
2796 8262 2797 8263
TIME...MOT...LOC 2127Z 350DEG 2KT 2797 8254Local storm report, Aug 22, 5:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
533 PM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST TAMPA INTERNATIONAL AIR 27.98N 82.53W
08/22/2014 M45 MPH HILLSBOROUGH FL ASOS
MEASURED WIND GUST OF 39 KNOTS.
&&
OGLESBYLocal storm report, Aug 22, 5:38 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
538 PM EDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 5 SE CHIEFLAND 29.43N 82.80W
08/22/2014 E50 MPH LEVY FL EMERGENCY MNGR
LEVY COUNTY PUBLIC SAFETY REPORTED SEVERAL TREES DOWN IN
THE GULF HAMMOCK AREA JUST WEST OF U.S. 19.
&&
RKRSpecial weather statement, Aug 22, 5:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
544 PM EDT FRI AUG 22 2014
FLZ151-251-222230-
COASTAL HILLSBOROUGH-INLAND HILLSBOROUGH-
544 PM EDT FRI AUG 22 2014
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HILLSBOROUGH COUNTY...
AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED NEAR BUSCH GARDENS...OR NEAR TEMPLE TERRACE...
MOVING SOUTHWEST AT 5 MPH...WILL AFFECT NEW TAMPA...LETTUCE LAKE
PARK...UNIVERSITY OF SOUTH FLORIDA AND TEMPLE TERRACE...UNTIL 630 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2815 8235 2804 8234 2799 8236 2792 8246
2792 8248 2811 8258
TIME...MOT...LOC 2144Z 064DEG 5KT 2802 8242The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:20 PM EDT | Special Weather Statement | TBW | Levy | 40 min |
| Aug 22, 4:40 PM EDT | Special Marine Warning | TBW | 50 min | |
| Aug 22, 4:45 PM EDT | Special Weather Statement | TBW | Sumter | 60 min |
| Aug 22, 5:26 PM EDT | Special Weather Statement | TBW | Hillsborough | 49 min |
| Aug 22, 5:44 PM EDT | Special Weather Statement | TBW | Hillsborough | 46 min |
| Aug 22, 5:57 PM EDT | Special Weather Statement | TBW | Hardee | 48 min |
| Aug 22, 6:00 PM EDT | Special Weather Statement | TBW | Hillsborough | 45 min |
| Aug 22, 6:23 PM EDT | Special Weather Statement | TBW | Hardee | 52 min |
| Aug 22, 6:48 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
| Aug 22, 7:01 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Aug 22, 7:18 PM EDT | Special Weather Statement | TBW | Charlotte, Manatee | 42 min |
| Aug 22, 7:29 PM EDT | Special Weather Statement | TBW | Lee | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.